Headache-Adviser.com

Headache in right temple temporal arteritis

by dona r
(florida)

Dona Rizzo female, 70
non smoker
no tests preformed
constant headache for 2 days from right side temple down to upper jaw. taken asprin which helps some for a short period of time. i rarely get headaches

Answer

Hi Dona,
In a 70 year old with new onset of headache on one side, this could be temporal arteritis. You need to see your doctor right away as if untreated it could lead to a stroke. While I am not trying to alarm you, I have seen this happen before.

Your doctor will order blood work and imaging and the blood work needs to be done the same day.

Please call now..

Good luck
Mary Kay Betz MS RPA-C

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask The Expert.

What Causes Everyday Headaches?

by Jessica P.
(south carolina)

Neck Pain And Headaches

Neck Pain And Headaches

Good Morning,

I am a 29 year old female. I have had a headache for 6 out of 7 days a week for as long as I could remember. I was diagonised with Migraines when I was 7 years old. Since that time I have been to countless doctors and specialists. I have learned to live with the pain, but at least two to three times a weeks I end up in a dark room with my fingers in my ears trying to releave the pain. After many, many visits with several specialists, I was told by the last one I saw that I should learn to live with the pain because it was "that time in my life ,between 25 and 40 to have a constant headache."

My symptoms range from nausea, severe pain in my neck, shoulders,scalp and behind my eyes, to trouble seeing(blurred vision) and occasional forgetfullness or laspes in memory. I have even had instences of word confusion.

When I say I have tried everything I mean it. I have taken anti-sezuire medication for prevention, medrine and max-alt,immetrix,anti- depressents, hormones, anti inflammatory, and many other forms of medications to try and subdue these headaches. I have had countless CT's and MRI's and X-rays done on my neck and shoulders and head. All came back normal.

I did physical therapy for about a year and actually ended up with MORE pain in my neck after my appointments. The pressure on the muscles in my neck would bring on unbearable and debilitatting headaches. The pain after these appointments was so severe that I had to be driven home because I could not see.

( The only thing that has seemed to help is Flexril. I had a shoulder injury and something called torritis a few weeks ago and was prescribed Flexril and suprisingly did not have a headache for that week. When I did feel the pain returining in my shoulder and neck (and it was time) I took the Flexril and the headache stopped to. )

If there is ANYTHING you can tell me it would be wonderful. I feel alone in this battle. My family, husband and children are supportive, but I feel that they suffer because of these headaches. My time suld be spent playing with my children and enjoying my children. Instead I am asking them to turn dowm loud (or what I preceive to be loud) televisions, play thier games somewhere else, or simply give me a minute. My most common sentence should not be " Not now baby, mommy has a headache".

Jessica

Answer:

Oh good grief...I really do not like hearing that patients should "just learn to live with it"..I am so sorry that happened to you.

Thank you for the complete history, I am presuming that you do not smoke and tend to eat healthy foods that do not trigger migraines.

You may have indeed stumbled upon the problem and that is that your neck is causing the migraine. If you are having severe spasming or any pathology at the C2/C3 level (high up in the neck) then that is fueling the migraines. If the flexeril is working, then talk to your doctor about being on it for at least 6-8 weeks to fully calm everything down. Use a heating pad as needed for spasm and also talk to your doctor about a TENS unit which can help.

Headaches and neck pain do go hand in hand and we see this on most of our patients.

As your headache syndrome calms down and the brain settles down neurologically (it is a bit hyperactive when having chronic pain), you will find that abortive medications such as Maxalt or Imitrex, will start working. Usually they do not work too well when patients have severe migraine.

Hopefully, once the neck settles down, then you will have only a couple of migraines per month and the Maxalt will work.

Good luck!
Mary Kay Betz MS RPA-C

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask The Expert.



Does the scenerio above sound like you? If not, or if you think you need more information please read about different types of headaches to find out which type of headache you are experiencing.

Sign up for the Headache Adviser Newsletter for the latest updates in headache medicine.

Enter your E-mail Address

Enter your First Name (optional)

Then

Don't worry -- your e-mail address is totally secure.
I promise to use it only to send you Headache-Adviser Newsletter.



Sign up for the RSS feed..it's free!


XML RSS
Add to My Yahoo!
Add to My MSN
Add to Google


Are you having headaches and neck pain?

I use only one pillow personally..The Chiroflow Pillow


mediflow pillow

Purchase one of the BEST pillows for neck pain, and start having a great nights sleep!




Sign up for the RSS feed..it's free!


XML RSS
Add to My Yahoo!
Add to My MSN
Add to Google

Protected by Copyscape Online Plagiarism Test





| Homepage |Written by | Privacy Policy | Medical Disclaimer|

Copyright© 2007-2012 Information Enterprises, LLC. The information on this website is for educational purposes only. See your doctor for headache treatment.